Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

How to distinguish between post inflammatory hypopigmentation and vitilgo?

User rating for this question
Very Good
Answered by

Practicing since : 1982
Answered : 2703 Questions
Can a dermat distinguish between post inflammatory hypopigmentation and vitilgo,even if the spots are small in size,,,,,,,,and is melanocyl cream prescribed in post inflammattory hypopigmenntation
Posted Mon, 16 Dec 2013 in Skin Hair and Nails
Answered by Dr. Ilyas Patel 12 minutes later
Brief Answer: Vitiligo is a distinct depigmented dermatosis. Detailed Answer: Hi, Vitiligo is an idiopathic depigmentation of skin and can occur anywhere on the the body including lips and genitals. It is considered autoimmune condition and partially inherited. Post inflammatory depigmentation may follow trauma,burns and skin diseases. There is a history of skin disease or trauma. Detailed history and clues on physical examination helps dermatologist distinguish vitiligo from post inflammatory depigmentation. Melanocyl cream may improve the post inflammatory depigmented patches. I would like to see photograph of affected area. If you have good quality pictures of the areas, please upload using the site's uploader. Thanks. Dr. Ilyas Patel MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor